Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Jackson, KY

May 27, 2014Johnson County, Morgan County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 27, 2014, 8:09 PM EDT for Johnson County, Morgan County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 8:09 PM EDT (00:09 UTC)
Expired
May 27, 2014, 11:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:54 PM EDTFLASH FLOODJeptha, KYONE FOOT OF FLOWING WATER OVER HWY 589. REPORT VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WGUS53 KJKL 280009
FFWJKL
KYC115-175-280300-
/O.NEW.KJKL.FF.W.0004.140528T0009Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 1100 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARNETTS CREEK...BARNROCK...CROCKETT...DINGUS...ELAMTON...
  ELKFORK...ELNA...FLATGAP...GILLEM BRANCH...JEPTHA...KERZ...MIMA...
  MOON...OPHIR...REDBUSH...RELIEF...SILVERHILL...SIP...STEELE...WIN
  AND WINIFRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
      3795 8281 3779 8286 3788 8302 3789 8310
      3789 8311 3789 8320 3799 8320

$$

ABE
2 follow-up statements
388 
WGUS73 KJKL 280106
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
906 PM EDT TUE MAY 27 2014

KYC115-175-280300-
/O.CON.KJKL.FF.W.0004.000000T0000Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-
906 PM EDT TUE MAY 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL MORGAN AND
WESTERN JOHNSON COUNTIES UNTIL 1100 PM EDT...

AT 903 PM EDT...THUNDERSTORMS HAD DIMINISHED ACROSS MUCH OF THE 
WARNED AREA. HOWEVER...RUNOFF FROM THE EARLIER STORMS WILL CONTINUE 
TO CAUSE FLASH FLOODING. AT 854 PM...ONE FOOT OF WATER WAS REPORTED 
OVER HIGHWAY 589 NEAR JEPTHA IN MORGAN COUNTY AND IT IS LIKELY THAT 
FLASH FLOODING IS ONGOING AT OTHER LOCATIONS AS WELL.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...CROCKETT...FLATGAP...JEPTHA...MOON...REDBUSH...RELIEF...
SIP...STEELE...AND WINIFRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
      3795 8281 3779 8286 3788 8302 3789 8310
      3789 8311 3789 8320 3799 8320

$$

ABE
337 
WGUS73 KJKL 280155
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 PM EDT TUE MAY 27 2014

KYC115-175-280210-
/O.CAN.KJKL.FF.W.0004.000000T0000Z-140528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-
955 PM EDT TUE MAY 27 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL MORGAN
AND WESTERN JOHNSON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3799 8305 3798 8301 3797 8299 3798 8298
      3795 8281 3779 8286 3788 8302 3789 8310
      3789 8311 3789 8320 3799 8320

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:38 PM EDT, 31 minutes earlier.

Area forecast discussion, May 27, 7:38 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT TUE MAY 27 2014

.UPDATE...
ISSUED AT 738 PM EDT TUE MAY 27 2014

ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS CONTINUE TO FIRE ON
NUMEROUS OUTFLOWS BISECTING THE FORECAST AREA. A FEW OF THESE STORMS
HAVE OVERACHIEVED AND DROPPED SOME TREES...FROM RATHER BENIGN
LOOKING RADAR SIGNATURES. BUT...THE GOOD NEWS IS THAT STORMS SHOULD
BE ON A DOWNWARD TREND SHORTLY NOW THAT THE SUN IS ABOUT TO SET.

FORECAST APPEARS IN GOOD SHAPE AT THIS TIME WITH JUST SOME FINE
TUNING OF NEAR TERM ELEMENTS TO LINE UP WITH CURRENT OBSERVATIONS.
CANNOT RULE OUT A SHOWER OR STORM AT ANYTIME THROUGH THE NIGHT.
HOWEVER...THE HRRR WHICH NAILED THE EARLY MORNING SHOWERS/STORMS
WHICH POPPED UP THIS MORNING IS VOID OF ANY PRECIP OVER OUR AREA
OVERNIGHT. ADDED IN SOME PATCHY FOG TONIGHT AND AGAIN TOMORROW
NIGHT. THIS WILL BE MOST PREVALENT IN AREAS HIT WITH STORMS BUT
CANNOT BE RULED OUT ANYWHERE WITH THE MOIST AIRMASS IN PLACE.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 327 PM EDT TUE MAY 27 2014

WITH LOSS OF DIURNAL HEATING THIS EVENING...EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TO LOSE STRENGTH AND DIE OUT. AMPLE MOISTURE...AND
THE POTENTIAL FOR AN OVERNIGHT LOW LEVEL JET TO DEVELOP...COULD BE
ENOUGH TO SPAWN SOME ISOLATED SHOWERS AND THUNDERSTORMS AGAIN LATER
DURING THE NIGHT AFTER 6Z. BY TOMORROW...UPPER LEVEL LOW TO OUR SW
WILL SHIFT INTO THE WESTERN TX/LOUISIANA AREA...ALLOWING A COLD
FRONT TO OUR NE TO ALSO PUSH SOUTHWARD AND REACH JUST NE OF THE OHIO
RIVER BY THE AFTERNOON. THIS WILL BE A SLOW PROGRESSING
FRONT...ESPECIALLY AS THE LOW TO OUR SW WILL BECOME NEARLY
STATIONARY OVERNIGHT. IN ADVANCE OF THIS FRONT...ALONG WITH
CONTINUED DIURNAL HEATING AND INSTABILITY...EXPECT MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON TOMORROW.
THERE ALSO LOOKS TO BE A SLIGHTLY BETTER SHEAR PROFILE IN
PLACE...THOUGH STILL NOT OVERLY IMPRESSIVE. EITHER WAY...EXPECT ANY
DEVELOPMENT TOMORROW TO BE SLIGHTLY HIGHER IN COVERAGE AND INTENSITY
COMPARED TO TODAY. SOME HEAVY DOWNPOURS...HIGH GUSTS...AND SMALL
HAIL CANNOT BE RULED OUT ONCE AGAIN.

AS SEEMS TO BE THE TREND...WITH LOSS OF DIURNAL HEATING OVERNIGHT
TOMORROW NIGHT EXPECT STORMS TO BEGIN A DIMINISHING TREND AFTER
NIGHTFALL. HOWEVER...UNLIKE TONIGHT...THE INCOMING COLD FRONT WILL
CONTINUE TO PROVIDE DECENT FORCING IN ADDITION TO AN ALREADY MOIST
ENVIRONMENT. SO WHILE STORMS MAY DIMINISH IN COVERAGE IN THE
EVENING...SOME ISOLATED TO SCATTERED CONVECTION COULD STILL CONTINUE
THROUGH THE ENTIRETY OF THE NIGHT. TEMPERATURE TRENDS WILL CONTINUE
FROM PREVIOUS DAYS...WITH SOUTHERLY FLOW FROM THE GULF BRINGING IN
WARM HUMID AIR. OVERNIGHT LOWS WILL BE IN THE LOW 60S...AND DAYTIME
HIGHS IN THE LOW 80S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 425 PM EDT TUE MAY 27 2014

THE MODELS REMAIN IN GOOD AGREEMENT WITH A RATHER BLOCKY LONG WAVE
PATTERN TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AN UPPER LEVEL
LOW WILL START OUT CHURNING ACROSS LOUISIANA...WITH A RIDGE BUILDING
ACROSS THE PLAINS. MEANWHILE...AN UPPER LEVEL TROUGH WILL BE SWINGING
THROUGH THE PACIFIC NORTHWEST...AS WELL AS ANOTHER MOVING THROUGH
SOUTHEASTERN CANADA. THE UPPER LEVEL RIDGE WILL BUILD IN ACROSS THE
OHIO VALLEY THROUGH THIS WEEKEND...WITH THE GULF UPPER LEVEL LOW
FADING AWAY. TROUGHING WILL SHARPEN UP ON BOTH SIDES OF THE RIDGE...
SHUNTING IT FURTHER SOUTH BY EARLY NEXT WEEK.

FOR EASTERN KENTUCKY...A WEAK BACKDOOR COLD FRONT WILL APPROACH AND
EVENTUALLY MOVE THROUGH THE AREA THURSDAY INTO FRIDAY. POPS WILL PEAK
ON THURSDAY...WITH SCATTERED TO NUMEROUS CONVECTION EXPECTED. ONCE
THE BOUNDARY EXITS AND WEAKENS INTO THE TENNESSEE VALLEY BY FRIDAY
EVENING...EXPECT A BRIEF DRY PERIOD OF DRY WEATHER THROUGH SUNDAY
MORNING. ENOUGH WEAKNESS IN THE RIDGE BY SUNDAY AFTERNOON WILL ALLOW
FOR A RETURN OF ISOLATED CONVECTION. ANOTHER FRONTAL BOUNDARY WILL
APPROACH FROM THE NORTH MONDAY THROUGH TUESDAY...ALLOWING FOR BETTER
CHANCES OF SHOWERS AND STORMS.

TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE
PERIOD...WITH HIGHS MAINLY IN THE LOW TO MID 80S AND LOWS IN THE 50S
AND 60S. THE HUMIDITY WILL SUBSIDE A BIT BY THE FIRST HALF OF THE
WEEKEND...AND THEN LOOKS TO BUILD BACK IN AS WE HEAD INTO EARLY NEXT
WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 738 PM EDT TUE MAY 27 2014

ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS ONGOING...BUT SHOULD
SLOWLY DIMINISH OVER THE NEXT HOUR OR TWO AS THE SUN SETS. CANNOT
RULE OUR A SHOWER OR STORM OVERNIGHT...BUT PROBABILITIES ARE TOO LOW
FOR A MENTION IN THE TAFS. THESE WILL RAMP UP AGAIN THOUGH FROM LATE
MORNING INTO THE AFTERNOON HOURS ON WEDNESDAY. OTHERWISE...WILL HAVE
TO CONTEND WITH SOME FOG LATE TONIGHT FAVORING AREAS WHICH SAW RAIN
TODAY. WILL MENTION AT LEAST A PERIOD OF MVFR CONDITIONS AT ALL TAF
SITES...AND A TEMPO IFR AT SME WHICH RECEIVED A LITTLE HEAVIER RAIN
EARLIER TODAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ABE
SHORT TERM...JMW
LONG TERM...GEOGERIAN
AVIATION...ABE
Hazardous weather outlook, May 27, 4:03 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT TUE MAY 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280815-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
403 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL THROUGH THIS
EVENING. ADDITIONALLY...ANY THUNDERSTORMS THAT MOVE REPEATEDLY OVER
THE SAME LOCATION COULD RESULT IN MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...AND AGAIN FROM
SUNDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF
FLOODING...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
THIS EVENING.

JMW

In the hours before

Special weather statement, May 27, 6:52 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE MAY 27 2014

KYZ104-106-107-272315-
ELLIOTT-JOHNSON-MORGAN-
652 PM EDT TUE MAY 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...

   NORTHWESTERN JOHNSON...
   EAST CENTRAL MORGAN AND
   SOUTHERN ELLIOTT.

AT 652 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
ELAMTON...OR 7 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 6:58 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT TUE MAY 27 2014

KYZ050-051-272330-
MONTGOMERY-BATH-
658 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT TUESDAY EVENING...

   NORTH CENTRAL MONTGOMERY AND
   BATH.

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOOPS...OR
NEAR MOUNT STERLING...MOVING EAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Local storm report, May 27, 7:18 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             PAINTSVILLE             37.82N 82.81W
05/27/2014  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

ABE
Special weather statement, May 27, 7:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT TUE MAY 27 2014

KYZ107-110-119-272345-
JOHNSON-MARTIN-FLOYD-
719 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT TUESDAY EVENING...

   EASTERN JOHNSON...
   MARTIN AND
   NORTHEASTERN FLOYD.

AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAINTSVILLE...
MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 7:21 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT TUE MAY 27 2014

KYZ104-106-107-109-280000-
ELLIOTT-JOHNSON-MAGOFFIN-MORGAN-
721 PM EDT TUE MAY 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 800 PM EDT TUESDAY EVENING...

   WESTERN JOHNSON...
   NORTH CENTRAL MAGOFFIN...
   EASTERN MORGAN AND
   SOUTH CENTRAL ELLIOTT.

AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
ELKFORK...OR 8 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 8:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT TUE MAY 27 2014

KYZ107-110-119-120-280045-
JOHNSON-MARTIN-PIKE-FLOYD-
809 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 845
PM EDT TUESDAY EVENING...

   EXTREME SOUTHEASTERN JOHNSON...
   SOUTHERN MARTIN...
   CENTRAL PIKE AND
   NORTHEASTERN FLOYD.

AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DICKS CREEK...
OR 8 MILES NORTHEAST OF PRESTONSBURG...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:04 PM EDTAreal Flood AdvisoryJKLJohnson, Morgan116 min
May 28, 4:00 AM EDTFlash Flood WatchJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 11 more39 hr
May 28, 3:45 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin105 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.